Alert archive / Idaho / Red Flag Warnings in 2008

Red Flag Warning 14, NWS Pocatello, ID

August 26, 200818 counties in Idaho

NWS Pocatello, ID issued this red flag warning at Aug 26, 2008, 2:13 PM MDT for 18 counties in Idaho. It took effect at Aug 27, 2008, 2:07 AM MDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 26, 2008, 2:13 PM MDT (20:13 UTC)
In effect from
Aug 27, 2008, 2:07 AM MDT
Expired
Aug 27, 2008, 9:00 PM MDT
In force
19 hr
Issued by
NWS Pocatello, ID

Counties Bannock County, ID, Bear Lake County, ID, Bingham County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Clark County, ID, Custer County, ID, Franklin County, ID, Fremont County, ID, Idaho County, ID, Jefferson County, ID, Lemhi County, ID, Madison County, ID, Oneida County, ID, Power County, ID, Teton County, ID, Valley County, ID

The radar

The Pocatello radar (KSFX), 55 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Aug 26, 1:13 PM MDT, 1 hour earlier.

Area forecast discussion, Aug 26, 1:13 PM MDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
113 PM MDT TUE AUG 26 2008

.DISCUSSION...THE UPPER TROF HAS MOVED RAPIDLY OUT OF THE AREA THIS
AFTN...AND THE WINDS SHOULD GRADUALLY DIMINISH AS THE PRESSURE
GRADIENT RELAXES. WITH LIGHTER WINDS...CLEAR SKIES...AND A
RELATIVELY DRY AIRMASS...TEMPS WILL DROP TO THE UPPER 30S WED
MORNING ACROSS THE SNAKE RIVER PLAIN. A MINOR WAVE MOVES DOWN THE NW
FLOW WHICH WILL DOMINATE THE PAC NW ON WED...BUT ALL INDICATIONS ARE
THAT ANY EFFECTS WILL BE NORTH OF THE FCST AREA. WINDS ALOFT WILL
STILL BE STRONG ON WED...SO EXPECT GUSTY WINDS AGAIN AS THE UPPER
FLOW MIXES DOWN TO THE SFC DURING THE AFTN. A FLAT UPPER RIDGE
BUILDS IN ON FRIDAY...AND IS QUICKLY REPLACED BY SW FLOW IN ADVANCE
OF THE NEXT UPPER TROF DUE INTO THE PAC NW ON SATURDAY. THE ECMWF
AND THE GFS ARE FAIRLY CONSISTENT WITH THIS FEATURE...BUT THE ECMWF
IS A LITTLE DEEPER. WILL KEEP THE LOW CEN MTN POPS SAT AFTN/EVE BUT
HAVE INCREASED THE POPS AND EXPANDED THEM TO THE REST OF THE MTN
AREAS ON SUN AS THE UPPER SYSTEM MOVES INTO THE NRN ROCKIES. WILL
TAPER OFF THE POPS ON MONDAY...AND MAINTAIN THE DRY CONDITIIONS FOR
TUE. HEDGES

.AVIATION...DRY FRONT MOVED THROUGH LAST NIGHT AND CONTINUES GUSTY
WINDS DUE TO TIGHT PRESSURE GRADIENT.  NEVERTHELESS...VFR CONDITIONS
WILL PERSIST ACROSS SERN ID WHILE SWLY WINDS GUSTING TO 30 MPH WILL
CONTINUE THROUGH THIS EVENING FOR MOST OF THE REGION.  RENWICK &&

.FIRE WEATHER...TRONG WINDS ARE BEING FELT ACROSS REGION THIS AFTN
BUT HUMIDITIES ARE QUITE HIGH SO FIRE WEATHER CRITERIA WILL NOT BE
MET.  PRESSURE GRADIENT WILL RELAX SOMEWHAT OVERNIGHT BUT PICK UP
AGAIN TOMORROW AFTN OVER NRN MTNS.  WINDS ARE EXPECTED TO GUST TO 30
MPH FROM THE W/SW WHILE REL HUMIDITIES WILL BE AT OR BELOW 15
PERCENT. THUS...RED FLAG WARNING HAS BEEN ISSUED FOR ID ZONES
475...476...477 FOR TOMORROW...VALID FROM 2PM TO 9PM DUE TO STRONG
WINDS AND LOW HUMIDITIES.  RENWICK
&&

.PIH WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR IDZ021. RED FLAG
WARNING FROM 2 PM UNTIL 9 PM MDT WEDNESDAY FOR ZONES 475-477.

&&
Hazardous weather outlook, Aug 26, 5:45 AM MDT, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
545 AM MDT TUE AUG 26 2008

IDZ017>025-031-032-271200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-BIG AND
LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
545 AM MDT TUE AUG 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT.

A STRONG COLD FRONT HAS WORKED THROUGH EASTERN IDAHO WITH 20 TO 30
MPH WINDS ACROSS THE SNAKE RIVER PLAIN.  A LAKE WIND ADVISORY IS IN
EFFECT THROUGH 9 PM FOR THE AMERICAN FALLS RESERVOIR.  WINDS SHOULD
BEING TO DIE DOWN LATE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 6:22 AM MDTLake Wind AdvisoryPIH15 hr

Nearby

Red Flag Warnings in Idaho, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.